Format

Send to

Choose Destination
J Immunother. 2016 Apr;39(3):149-52. doi: 10.1097/CJI.0000000000000112.

Toxic Epidermal Necrolysis-like Reaction With Severe Satellite Cell Necrosis Associated With Nivolumab in a Patient With Ipilimumab Refractory Metastatic Melanoma.

Author information

1
*Department of Medical Oncology, Central Coast Cancer Centre, Gosford †Department of Medical Oncology, Coffs Harbour Base Hospital, Coffs Harbour ‡Department of Dermatology, Westmead Hospital, Sydney, NSW, Australia.

Abstract

Nivolumab is a fully humanized monoclonal antibody to PD-1, which has shown improved overall and progression-free survival. Across studies of nivolumab, grade 3 or 4 rash has been noted in <1% of patients. We present a case report of patient with metastatic melanoma treated with nivolumab through expanded access program, who developed toxic epidermal necrolysis. Ours is the first case report, reporting grade 4 skin toxicity associated with nivolumab. A 64-year-old female presented with widespread maculopapular skin rash with bullae and areas of skin detachment after receiving 2 doses of nivolumab for ipilimumab refractory metastatic melanoma (BRAF wild-type). She was initially treated with prednisone, which was soon changed to methyprednisone followed by immunoglobulin with minimal response to the rash. After discussion with Dermatology, she was given cyclosporine and high-dose prednisone with gradual but significant improvement in her rash. Her skin biopsy showed interface dermatitis with a lymphocytic infiltrate in the dermoepidermal junction and apoptotic keratinocytes with focal areas of complete necrosis of the epidermis with minimal infiltrate.

PMID:
26938948
DOI:
10.1097/CJI.0000000000000112
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center